ContentsSynopsisCodesDifferential Diagnosis & PitfallsBest TestsDrug Reaction Data
Drug-induced syncope
Print
Other Resources UpToDate PubMed

Drug-induced syncope

Print Images (1)
Contributors: Christine Osborne MD, Richard L. Barbano MD, PhD
Other Resources UpToDate PubMed

Synopsis

Both syncope due to cardiac arrhythmias and syncope due to orthostatic hypotension can be the result of medication. Medications that lead to bradycardia, such as beta blockers, or tachyarrhythmias, such as sodium channel blockers, or medications that prolong the QT interval may cause syncope. In addition, orthostatic hypotension may occur in the setting of antihypertensives, peripheral vasodilators, diuretics, phenothiazines, and antidepressants. The orthostatic effects are particularly strong with volume depletion, dehydration, or exposure of elderly individuals to dry, hot weather. Alcohol and other illicit drugs may lead to syncope via both arrhythmias and orthostatic hypotension.

Codes

ICD10CM:
R55 – Syncope and collapse

SNOMEDCT:
271594007  – Syncope

Differential Diagnosis & Pitfalls

Best Tests

Subscription Required

Drug Reaction Data

Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.

Subscription Required

Last Updated: 03/28/2017
Copyright © 2019 VisualDx®. All rights reserved.
Drug-induced syncope
Print 1 Images
Drug-induced syncope : No acute distress, Syncope
Copyright © 2019 VisualDx®. All rights reserved.